Alert archive / Connecticut / River Flood Warnings in 2018
River Flood Warning 33, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Nov 27, 2018, 5:33 AM EST for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It took effect at Nov 27, 2018, 9:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2018, 5:33 AM EST (10:33 UTC)
- In effect from
- Nov 27, 2018, 9:00 AM EST
- Expired
- Nov 27, 2018, 2:40 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 11.89 ft at Nov 27, 2018, 12:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
819
WGUS41 KALY 271033
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
533 AM EST Tue Nov 27 2018
CTC001-005-272232-
/O.NEW.KALY.FL.W.0033.181127T1400Z-181128T0100Z/
/BKFC3.1.ER.181127T1400Z.181127T1500Z.181127T1900Z.UU/
533 AM EST Tue Nov 27 2018
The National Weather Service in Albany has issued a
* Flood Warning for
The Still River At Brookfield.
* From this morning until this evening.
* At 4 AM Tuesday the stage was...11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 9 AM
Tuesday and forecast to continue to rise to near 12.1 feet around
10 AM Tuesday. The river is forecast to fall below flood stage
after 2 PM Tuesday.
* Impact...At 12.0 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Tue Tue Tue Wed Wed
Still River
Brookfield 12.0 11.6 Tue 05 AM 11.9 12.0 11.8 11.5 11.1
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$1 follow-up statement
151
WGUS81 KALY 271940
FLSALY
Flood Statement
National Weather Service Albany NY
240 PM EST Tue Nov 27 2018
CTC001-005-272010-
/O.CAN.KALY.FL.W.0033.000000T0000Z-181128T0100Z/
/BKFC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
240 PM EST Tue Nov 27 2018
The Flood Warning is cancelled for
The Still River At Brookfield.
* At 1 PM Tuesday the stage was 11.9 feet. The river will continue
recede the rest of the afternoon into tonight.
* Flood stage is 12 feet.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
7 pm 1 am 7 am
Location Stg Stg Day Time Tue Wed Wed
Still River
Brookfield 12.0 11.9 Tue 02 PM 11.7 11.2 10.4
&&
LAT...LON 4151 7344 4153 7333 4137 7336 4134 7352
4143 7352 4144 7344
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Nov 27, 4:37 AM EST, 56 minutes earlier.
Area forecast discussion, Nov 27, 4:37 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Albany NY
437 AM EST Tue Nov 27 2018
.SYNOPSIS...
A storm will become nearly stationary across New England
through the middle of this week. This will keep our weather
unsettled with occasional periods of rain or snow, depending on
elevation and temperatures. Conditions improve later on Thursday
as a weak ridge of high pressure moves across the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM EST...Challenging thermal profiles remain across
the region as band of moderate precipitation, mainly in the form
of wet snow, was advecting northeastward this early Tuesday
morning. This was along the well advertised inverted trough axis
that is expected to track north of I90 and into Lake George
Saratoga Region and southern Vermont through the morning hours.
Temperatures are hovering within a couple degrees of freezing
outside of the Capital Region, Taconics and mid-Hudson Valley.
So per web cams across the terrain, seems the weight of the snow
is bending trees and roadways are either partially covered or
wet-slushy snow. As this storm becomes nearly vertically stacked
across New England, we will transition toward an enhanced
upslope snows as blocking flow, per the lowering Froude Numbers
would suggest, persists within the deep and moist cyclonic flow.
H850 temperatures cool off down in the negative territory for
mainly snow to occur. The tough challenge will be additional
accumulations as local studies on bias via wind direction and
magnitudes favor portions of the Taconics, Berks and southern
Greens and perhaps into the NW Hills of Litchfield County.
Furthermore, portions of the Catskills and Dacks, especially
western areas of the CWA. So these areas were increased a bit in
this update as we expected winter headlines to be issued once we
remove the current warnings and per surrounding office
coordinations. We followed a blended MOS approach with more
toward the ECMWF MOS which is a little cooler but still mild
enough for Hudson River Valley locations for a rain/snow mixture
before transitioning to mainly snow tonight as we cool at or
below the freezing mark.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Outside of the persistent upslope areas, isolated to scattered
rain and/or snow showers will occur in the cyclonic regime.
P-type was based on diurnal trends associated with boundary
layer temperatures. Forecast sounding profiles indicate cold
enough air aloft for snow, but near-surface temperatures will be
borderline in valley locations below 500 feet. So the better
chances for snow showers will be during the night-time hours
Wed night.
The flow pattern aloft is expected to become more neutral on
Thursday, as the vertically stacked low tracks well east-
northeast into the Canadian Maritimes. Will only mention low
probability for a few lingering snow showers across the western
Adirondacks and southern Greens during the first half of the
day. Otherwise, it will be dry with the potential of partial
sunshine expected in valley areas south of Albany. Another
blended approach of the MOS with a lean toward the cooler side
of the guidance envelope, near the ECMWF MOS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Busy and complicated weather pattern continues into December as
northern stream energy provides several chances for mixed wintry
precipitation.
To begin the period, a large upper level low will finally pull away
from the region, resulting in a brief period of dry weather Thursday
into Friday. Shortwave ridging and surface high pressure will build
into the forecast area Thursday night. Temperatures Thursday night
will be in the 20s, right near seasonable levels. A few showers may
inch their way into the region by Friday evening, but most, if not
all, locations should remain dry through the day, with temperatures
in the 30s to low 40s. Friday evening into Saturday morning, a weak
shortwave will pass through the area, leading to a chance for mainly
snow.
Another break in precipitation is expected Saturday afternoon before
a low pressure system approaches from the western Great Lakes
region. A warm front will lift through Saturday evening into Sunday
morning, with the best upper level energy remaining to our west. A
mix of rain and snow showers will encompass the region during this
time frame with precipitation starting as rain during the afternoon
and evening but then transitioning over to snow for many locations
overnight. Snow is expected to change back over to all rain on
Sunday as warm, moist air filters into the region. Temperatures on
Saturday will be in the 30s to low 40s but warm into the 40s to low
50s on Sunday. Model guidance struggles with this low pressure
system as high pressure over the Atlantic remains strongly in place.
However, it looks like the low gets wrapped into a deep trough
developing over the western CONUS and may finally get kicked
eastward by Tuesday. Therefore, Monday should remain fairly dry
across the forecast area with temperatures in the low 30s across the
high terrain into the mid 40s in the valleys.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A storm system will bring unsettled weather through the 24 hour TAF
period ending 06Z Wednesday. A mix of rain and snow will continue to
affect the TAF sites overnight with the rain gradually changing over
to all snow as colder air filters into the region from the west.
Snow may mix with rain later this morning (beyond 14Z/Tue) with
continued light showers throughout the day. This activity will
result in variable flying conditions generally in the MVFR to IFR
range through the TAF forecast period. Snow showers will likely
linger at KPSF through tomorrow night but should taper off and
become more scattered across the other TAF sites by the afternoon.
Surface winds will be east to south around 6-15 Kt with occasional
gusts to around 20 kt at KALB/KPSF, shifting to the west and
southwest at 10 Kt this morning. West to southwest winds increase to
around 15 Kt later this afternoon.
Outlook...
Tuesday Night: Moderate Operational Impact. Chance of SHRA...SHSN.
Wednesday: Moderate Operational Impact. Breezy Chance of SHRA...SHSN.
Wednesday Night: Low Operational Impact. Slight Chance of SHSN.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Chance of SN.
Saturday: Low Operational Impact. Slight Chance of RA...SN.
&&
.FIRE WEATHER...
A storm will become nearly stationary across New England
through the middle of this week. This will keep our weather
unsettled with occasional periods of rain or snow, depending on
elevation and temperatures. Conditions improve later on Thursday as
a weak ridge of high pressure moves across the region.
&&
.HYDROLOGY...
A widespread precipitation event will slowly come to and end
later today. Then, upslope and lake enhanced snow showers will
persist through mid week.
Precipitation amounts averaged from around one-half to one inch
across the region, with higher values in the Catskills and
western New England. This has resulted in mainly within bank
river rises with tidal impacts at KPOU falling just short this
high tide cycle. As winds are not onshore to the south, the
probabilities for additional flooding due to tidal effects
appear minimal at this time. As for other locations where river
rises, locations along the Housatonic appear to have experienced
the most notable rises this morning, especially the southern
branch. We continue to watch trends from Falls Village and
points southward.
Mainly wrap-around/upslope snow showers will occur tonight into
Thursday, especially across the higher terrain west and east of
the Hudson Valley where some accumulating snow will occur.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Storm Warning until 1 PM EST this afternoon for NYZ032-
033-042-082.
MA...Winter Weather Advisory until 1 PM EST this afternoon for
MAZ001.
VT...Winter Storm Warning until 4 PM EST this afternoon for VTZ013-
014.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...JLV
AVIATION...JLV
FIRE WEATHER...BGM
HYDROLOGY...BGM/JPV
www.weather.gov/albanyHazardous weather outlook, Nov 27, 4:49 AM EST, 44 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 449 AM EST Tue Nov 27 2018 NYZ032-033-042-281200- Northern Herkimer-Hamilton-Northern Warren- 449 AM EST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Herkimer, Hamilton and northern Warren counties of the Adirondacks. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional accumulating snowfall is expected into Wednesday. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York. NYZ082-281200- Northern Fulton- 449 AM EST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Fulton County. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional accumulating snowfall is expected into Wednesday. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York. VTZ013-014-281200- Bennington-Western Windham- 449 AM EST Tue Nov 27 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southern Green Mountains of Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional accumulating snowfall is expected into Wednesday. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York. MAZ001-281200- Northern Berkshire- 449 AM EST Tue Nov 27 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Berkshire County. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional accumulating snowfall is expected into Wednesday. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York. CTZ001-013-MAZ025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ015-281200- Northern Litchfield-Southern Litchfield-Southern Berkshire- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Eastern Windham- 449 AM EST Tue Nov 27 2018 This Hazardous Weather Outlook is for northwestern Connecticut, southern Berkshires, Mohawk Valley, Capital Region, central and southern Taconics, eastern Catskills and eastern Windham County of southern Vermont. .DAY ONE...Today and tonight. Temperatures will drop back to around the freezing mark tonight for mainly snow showers with some light accumulations possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional light accumulating snowfall is expected into Wednesday, especially across the higher terrain. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York.
In the hours before
Special weather statement, Nov 27, 3:08 AM EST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Albany NY 308 AM EST Tue Nov 27 2018 NYZ038>040-047-048-051-058-063-271100- Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Western Albany-Western Greene-Western Ulster- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 308 AM EST Tue Nov 27 2018 ...Reduced visibilities in snow... Temperatures near the freezing mark across the Mohawk Valley, Schoharie Valley and eastern Catskills will result in more snow than rain through this early Tuesday morning. Visibilities will be reduced to around one mile with wet snow accumulations of 1 to 2 inches. Motorists are urged to travel with care with leaving plenty of room between neighboring motorists, utilize low beam headlights, and allow a little extra time to reach your destination safely.
Local storm report, Nov 27, 3:18 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
318 AM EST TUE NOV 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW 1 ENE EAGLE BAY 43.77N 74.80W
11/26/2018 M7.0 INCH HAMILTON NY PUBLIC
&&
EVENT NUMBER ALY1801246
JVMLocal storm report, Nov 27, 4:16 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
416 AM EST TUE NOV 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW WOODFORD 42.89N 73.01W
11/26/2018 M11.5 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1254 AM SNOW SAVOY 42.60N 73.04W
11/27/2018 M7.5 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
0318 AM SNOW RICHMONDVILLE 42.63N 74.59W
11/27/2018 M2.0 INCH SCHOHARIE NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1801247
EVENT NUMBER ALY1801248
EVENT NUMBER ALY1801249
JVMLocal storm report, Nov 27, 5:29 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
529 AM EST TUE NOV 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM SNOW 1 ENE EAGLE BAY 43.77N 74.80W
11/27/2018 M12.0 INCH HAMILTON NY PUBLIC
5 INCHES FELL IN PAST 2 HOURS.
&&
EVENT NUMBER ALY1801250
JVMSpecial weather statement, Nov 27, 5:29 AM EST, 4 minutes before
Special Weather Statement National Weather Service Albany NY 529 AM EST Tue Nov 27 2018 NYZ041-049-050-052>054-059>061-271300- Northern Saratoga-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Saratoga Lake, Saratoga Springs, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, and New Lebanon 529 AM EST Tue Nov 27 2018 ...Reduced visibilities and slick traveling in snow... Temperatures near the freezing mark across the Capital Region, central Taconics and Hudson River Valley is resulting in more snow than rain through this early Tuesday morning. Visibilities will be reduced to around one mile with wet snow accumulations of 1 to 2 inches possible. Motorists are urged to travel with care with leaving plenty of room between neighboring motorists, utilize low beam headlights, and allow a little extra time to reach your destination safely.
Nearby
River Flood Warnings in Connecticut, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.